Article Text

PDF

Visual contrast sensitivity in drug-induced Parkinsonism.
  1. C Bulens,
  2. J D Meerwaldt,
  3. G J van der Wildt,
  4. C J Keemink
  1. Department of Neurology, Sint Franciscus Gasthuis, Rotterdam, The Netherlands.

    Abstract

    The influence of stimulus orientation on contrast sensitivity function was studied in 10 patients with drug-induced Parkinsonism. Nine of the 10 patients had at least one eye with contrast sensitivity deficit for vertical and/or horizontal stimuli. Only generalised contrast sensitivity loss, observed in two eyes, was stimulus orientation independent. All spatial frequency-selective contrast deficits in 15 eyes were orientation dependent. The striking similarity between the pattern of contrast sensitivity loss in drug-induced Parkinsonism and that in idiopathic Parkinson's disease, suggests that generalised dopaminergic deficiency, from whatever cause, affects visual function in an analogous way.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.